Open Access
Translator Disclaimer
October 2019 Large time behavior of global solutions to nonlinear wave equations with frictional and viscoelastic damping terms
Ryo Ikehata, Hiroshi Takeda
Osaka J. Math. 56(4): 807-830 (October 2019).

Abstract

In this paper, we study the Cauchy problem for a nonlinear wave equation with frictional and viscoelastic damping terms in ${\mathbb R}^{n}$. As is pointed out by [10], in this combination, the frictional damping term is dominant for the viscoelastic one for the global dynamics of the linear equation. In this note we observe that if the initial data is small, the frictional damping term is again dominant even in the nonlinear equation case. In other words, our main result is diffusion phenomena: the solution is approximated by the heat kernel with a suitable constant. Especially, the result obtained for the $n = 3$ case is essentially new. Our proof is based on several estimates for the corresponding linear equations.

Citation

Download Citation

Ryo Ikehata. Hiroshi Takeda. "Large time behavior of global solutions to nonlinear wave equations with frictional and viscoelastic damping terms." Osaka J. Math. 56 (4) 807 - 830, October 2019.

Information

Published: October 2019
First available in Project Euclid: 21 October 2019

zbMATH: 07144186
MathSciNet: MR4020638

Subjects:
Primary: 35L05, 35L15
Secondary: 35B40

Rights: Copyright © 2019 Osaka University and Osaka City University, Departments of Mathematics

JOURNAL ARTICLE
24 PAGES


SHARE
Vol.56 • No. 4 • October 2019
Back to Top